MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100306
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Rupture (2208)
Date of Event 06/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
A report from the field indicated that after detaching the 3mm x 6cm deltaxsft10 (dlx100306/l16594) coil and retracting the delivery wire, the physician noticed that the proximal segment of the microcoil was still inside the sl-10 (stryker) microcatheter.The physician tried to push the coil out of the distal end of the microcatheter using a microwire, but it seemed to be stuck in the microcatheter.The microwire was changed and the physician pushed hard since smaller force did not make the coil move.Finally, the physician released the coil from the microcatheter, but in doing so, the lateral wall of the aneurysm ruptured.The procedure was completed with competitor coils and the same microcatheter.Per the treating physician, the patient was stable following the procedure.No further information was provided at the time of complaint initiation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this report: d10, g4, g7, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: a report from the field indicated that after detaching the 3mm x 6cm deltaxsft10 (dlx100306/l16594) coil and retracting the delivery wire, the physician noticed that the proximal segment of the microcoil was still inside the sl-10 (stryker) microcatheter.The physician tried to push the coil out of the distal end of the microcatheter using a microwire, but it seemed to be stuck in the microcatheter.The microwire was changed and the physician pushed hard since smaller force did not make the coil move.Finally, the physician released the coil from the microcatheter, but in doing so, the lateral wall of the aneurysm ruptured.The procedure was completed with competitor coils and the same microcatheter.Per the treating physician, the patient was stable following the procedure.One non-sterile deltaxsft10 3mm x 6cm was received inside of a pouch.The device was visually inspected, and no damages were noted on it.Then a microscopic inspection was performed, the distal outer sheath had been softened indicating that the resistance heating coil had been heated and the detachment process was initiated, the embolic coil was not returned for evaluation, no other damages could be observed on the device.The marker band was found at 41cm from distal end and it was found within specification.A manufacturing record evaluation was performed for the finished device l16594 number, and no non-conformances related to the reported complaint condition were identified.Coil impeded in microcatheter and aneurysm rupture are known potential complications associated with coil embolization procedures.Manipulation of devices in or near the intracranial aneurysm increases the risk of rupturing the fragile aneurysm wall.With the information provided, it is not possible to determine the root cause of the event; however, clinical and procedural factors, including aneurysm/vessel characteristics, device selection, device interaction, and operator technique, may have contributed.Due to covid19 and quarantine restrictions, no additional information has been able to be obtained from the reporter.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAXSFT10 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10270364
Report Number3008114965-2020-00280
Device Sequence Number13667998
Product Code KRD
UDI-Device Identifier10886704077350
UDI-Public10886704077350
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberDLX100306
Device Catalogue NumberDLX100306
Device Lot NumberL16594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 (STRYKER) MICROCATHETER; UNSPECIFIED MICROWIRE
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;